Kentucky, 2011

Heavy Snow in Kentucky, January 25 to 26, 2011

January 25 to 26, 2011 · NWS LMK · 10 events in 10 counties and zones

During the overnight hours on the 25th and the 26th of January, a strengthening closed low moved across Tennessee. North of this upper air system, a surface trough moved east across the Commonwealth, changing rain to snow.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

During the overnight hours on the 25th and the 26th of January, a strengthening closed low moved across Tennessee. North of this upper air system, a surface trough moved east across the Commonwealth, changing rain to snow. Snow, heavy at times, developed by late evening across west central Kentucky. A broad area of 3 to 5 inches of snow accumulated during the early morning hours across an area generally just west of Interstate 65. Snow amounts diminished east of Interstate 65 as precipitation remained rain well into the early morning hours. Snow continued until dawn within an arc from Bowling Green through southern Louisville through Frankfort as the back edge of an area of wrap-around snow moved east across the state.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jan 25, 10:37 PM EST, 23 minutes earlier.

Area forecast discussion, Jan 25, 10:37 PM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1037 PM EST TUE JAN 25 2011

...FORECAST UPDATE...

...WINTER STORM TO AFFECT MUCH OF KENTUCKY OVERNIGHT AND WEDNESDAY...

VERY COMPLICATED AND COMPLEX FORECAST FOR THE OVERNIGHT PERIOD WITH
THE POTENTIAL FOR A BUSTED FORECAST IF THINGS DO NOT PAN OUT
ACCORDING TO OUR FORECAST.

LATEST REGIONAL RADAR AND OBSERVATIONS SHOW LARGE AREA OF
PRECIPITATION CONTINUING TO MOVE OUT OF THE SOUTH TONIGHT.  AS THIS
IS HAPPENING...COLDER AIR IS WORKING IN FROM THE WEST RESULTING IN A
CHANGE OVER TO SNOW ACROSS WESTERN KENTUCKY.  WE NOTED THAT WE'VE
HAD A CONSTANT BRIGHT BANDING FEATURE SOUTH OF THE KLVX RADAR
OVERNIGHT.  THIS BAND HAS BEEN MOVING CLOSER TO RADAR SITE
INDICATING THAT THE BRIGHT BAND WAS DROPPING WITH RESPECT TO
ALTITUDE.  INDEED...IN THE LAST 30 MIN...FORT KNOX...WHICH IS VERY
CLOSE TO THE RADAR...HAS CHANGED OVER TO A MIX OF RAIN/SNOW.

BASED ON THE LATEST HIGH RESOLUTION RUNS AND CURRENT
OBSERVATIONS...TEMPERATURES SHOULD CONTINUE TO FALL FROM WEST TO
EAST OVERNIGHT AS THE PRECIPITATION CONTINUES TO STREAM UP FROM THE
SOUTH.  THIS WILL RESULT IN A PERIOD OF LIGHT TO MODERATE SNOW TO
FALL ACROSS PORTIONS OF CENTRAL KY DURING THE OVERNIGHT PERIOD.

LATEST MODEL SOLUTIONS CONTINUE TO INDICATE THAT STRONG FORCING ON
THE NE SIDE OF CLOSED UPPER LOW WILL RESULT IN INCREASED LIFT
OVERNIGHT.  26/00Z NAM RUN CONTINUES TO SHOW THE DEVELOPMENT OF A
FRONTOGENETICAL BAND OF HEAVY SNOW SETTING UP FROM ABOUT BOWLING
GREEN NORTHEASTWARD TOWARD THE LEXINGTON METRO AREA.  THE NAM AND
RUC BOTH PRODUCE QUITE A BIT OF QPF ACROSS THE REGION
OVERNIGHT...HOWEVER NOT ALL OF THAT IS GOING TO FALL AS SNOW.  IN
ADDITION...THE WET/WARM GROUND IS ALSO GOING TO TAKE AWAY SOME SNOW
ACCUMULATION INITIALLY AS WELL.

BASED ON THE LATEST RUNS AND EXTENSIVE COLLABORATION WITH
SURROUNDING OFFICES...WE HAVE MADE SOME CHANGES TO THE CURRENT
HEADLINES.  THE WINTER WEATHER ADVISORY HAS BEEN EXTENDED NORTHWARD
BY A ROW OF COUNTIES TO INCLUDE THOSE INDIANA COUNTIES ALONG THE
OHIO RIVER.  THIS EXPANSION INCLUDES THE LOUISVILLE METRO AREA.
FURTHER SOUTH...THE ADVISORY ACROSS SOUTH-CENTRAL AND EAST-CENTRAL
KY HAS BEEN UPGRADED TO A WINTER STORM WARNING.  THE WINTER STORM
WARNING IS GENERALLY SOUTH OF THE BG/WKY PARKWAYS.  IN THE ADVISORY
AREA...ONE TO THREE INCHES OF ACCUMULATION IS EXPECTED.  IN THE
ADVISORY AREA...IT IS VERY POSSIBLE THAT A VERY STRONG GRADIENT OF
ACCUMULATION MAY OCCUR...WITH THE NORTHERN PORTION OF THE ADVISORY
POSSIBLY SEEING ABOUT 1 INCH OF SNOW WITH THE SOUTHERN PART OF THE
ADVISORY SEEING CLOSE TO 3 INCHES OF SNOW.  IN THE WINTER STORM
WARNING AREA...THREE TO SIX INCHES OF SNOWFALL IS LIKELY.  IF THE
AFOREMENTIONED HEAVY SNOW BAND DOES INDEED MATERIALIZE...ADDITIONAL
HIGHER ACCUMULATIONS ARE LIKELY.  IT SHOULD ALSO BE NOTED THAT IF WE
HAVE A SLOWER FALL OF TEMPERATURES THAN FORECAST...AMOUNTS IN THE
WARNING ARE MAY END UP BEING QUITE LOW...THUS THE BUST POTENTIAL.

IT IS ALSO INTERESTING TO NOTE THAT THE LAST FEW RUNS OF THE RUC AND
HRRR SUGGEST THAT WE MAY GET SOME HIGHER ACCUMULATIONS ALONG AND
WEST OF THE NATCHER PARKWAY ACROSS OUR WESTERN CWA.  THIS IS BECAUSE
THE COLDER AIR MAY WORK INTO THE REGION QUICKER WHILE HEAVIER
PRECIPITATION CONTINUES TO FALL ACROSS THIS AREA.  IT WILL BE
INTERESTING TO SEE HOW THAT PANS OUT OVERNIGHT.

UPDATED FORECAST PRODUCTS HAVE BEEN SENT.  WE'LL CONTINUE TO CLOSELY
MONITOR THE SITUATION OVERNIGHT AND ADJUST FORECASTS AND SNOW
AMOUNTS AS NEEDED.

.SHORT TERM (TONIGHT AND WEDNESDAY)...

...A WINTER WEATHER ADVISORY IS IN EFFECT FOR MUCH OF CENTRAL
KENTUCKY LATE TONIGHT AND TOMORROW...

SOME LIGHT RETURNS ARE SHOWING UP ON RADAR THIS AFTERNOON ACROSS
SOUTH CENTRAL KENTUCKY. NOT MUCH OF THIS APPEARS TO BE REACHING THE
GROUND AT THIS TIME. HOWEVER HEAVIER RAINS SHOULD SPREAD INTO
SOUTHERN KENTUCKY THROUGH THE AFTERNOON AND EARLY EVENING AS AN
UPPER LEVEL LOW PUSHES FROM ARKANSAS INTO SOUTHERN KY/TENNESSEE.
THIS LOW WILL MOVE EASTWARD OVERNIGHT AND QUICKLY TO THE EAST COAST
THROUGH TOMORROW.

HAVE SEEN SOME CHANGES IN THE MODELS TODAY AS TO WHERE THE BANDING
WILL SET UP TONIGHT AND BRING THE HIGHEST SNOW TOTALS. THE MAIN
CONCERN REGARDING THIS WILL BE THE TEMPERATURES AND HOW FAST THE
CHANGE OVER TO ALL SNOW BEGINS. TEMPS WILL BEGIN TO FALL BELOW
FREEZING FROM THE NORTHWEST TO SOUTHEAST AFTER 03Z TONIGHT. AREAS
ACROSS EAST CENTRAL KENTUCKY...ESPECIALLY NEAR THE LAKE CUMBERLAND
REGION WILL CHANGE OVER TO SNOW THE LATEST...09Z OR LATER. THIS MAY
HOLD DOWN SNOWFALL AMOUNTS A BIT IN THIS REGION. HOWEVER ONCE THE
CHANGE OVER TO ALL SNOW HAPPENS A QUICK TWO TO THREE INCHES IS
CERTAINLY POSSIBLE.

FURTHER WEST...ESPECIALLY ACROSS SOUTH CENTRAL KENTUCKY...A BAND OF
SNOW WILL SET UP AND PIVOT AROUND AS THE UPPER LEVEL LOW
CROSSES THE REGION. AREAS FROM LOGAN UP THROUGH HART COUNTIES AND
THE COUNTIES JUST TO THE NORTH AND SOUTH OF THIS LINE LOOK TO
RECEIVE THE MOST SNOW WITH 3 TO 4 INCHES EXPECTED...WITH ISOLATED
HIGHER AMOUNTS NOT OUT OF THE QUESTION. HAVE DECIDED NOT TO ISSUE A
WARNING AT THIS TIME GIVEN THE UNCERTAINTY AS TO WHEN THE CHANGE
OVER TO SNOW WILL OCCUR AND JUST HOW MUCH SNOW WILL FALL. HOWEVER IF
A STRONG BAND SETS UP UPGRADES MAY BE NEEDED AT A LATER TIME.

ACROSS THE NORTHERN TIER OF COUNTIES IN THE ADVISORY A WIDE RANGE OF
SNOWFALL TOTALS WILL LIKELY BE SEEN AS THERE WILL BE A SHARP CUTOFF
ON THE NORTHERN EDGE OF THE PRECIPITATION. IN GENERAL ONE TO THREE
INCHES IS EXPECTED IN THESE AREAS. HOWEVER THE NORTHERNMOST PARTS OF
THE COUNTIES MAY ONLY SEE A TRACE AMOUNT OF SNOW.

SNOW WILL QUICKLY MOVE OUT TOMORROW WITH CLOUDS HANGING AROUND
THROUGH THE DAY. TEMPS WILL LIKELY STAY AROUND FREEZING THROUGH THE
DAYTIME TOMORROW.

.LONG TERM (WEDNESDAY NIGHT - TUESDAY)...

WEDNESDAY NIGHT-SUNDAY NIGHT...

WE WILL GENERALLY BE UNDER AN ACTIVE NORTHWEST FLOW DURING THIS TIME
FRAME...WITH A COUPLE OF IMPULSES/WEAK CLIPPERS DIVING SE TOWARDS
THE OHIO VALLEY. BEFORE THAT OCCURS THOUGH...WE WILL HANG ONTO A
SLIVER OF LIGHT SNOW ACROSS THE FAR ERN BLUEGRASS COUNTIES IN OUR
CWA WED NIGHT AS THE SYSTEM MOVES EAST OF THE AREA.

SHORT-TERM MODELS PICK UP ON A STRONGER CLIPPER SYSTEM DIVING
SOUTHEAST THRS NIGHT-FRI...WHICH LITERALLY LOOKS TO CLIP OUR
NORTHEASTERN CWA. SHOULD BE A SHARP CUT-OFF TO THE PRECIP...WHICH
LOOKS TO BE ALL SNOW AT THIS TIME...SO HAVE SLT TO LOW CHC POPS EAST
OF A LINE FROM ROUGHLY SCOTTSBURG IN TO RICHMOND KY...WITH UP TO AN
INCH ACCUMULATION THRS NIGHT-FRI CLOSER TO THE CARLISLE AND
CYNTHIANA AREAS. ELSEWHERE OUTSIDE OF THE PRECIP CHANCES...JUST HAVE
FLURRIES AS THE DEEPEST MOISTURE STAYS OVER THE FAR NERN CWA.

ANOTHER CLIPPER AND ASSOCIATED SFC LOW WILL TRAVERSE THE GREAT LAKES
FROM NW TO SE ON SATURDAY. THIS WILL DROP A FRONT ACROSS THE
CWA...SWITCHING OUR WINDS TO THE NW. MOST MODELS KEEP US
DRY...ALTHOUGH THE GFS BRINGS LIGHT SNOW AGAIN AS FAR SOUTH AS OUR
CWA. WILL KEEP IT DRY FOR NOW BUT COULD SEE US INSERTING POPS FOR
SAT-SAT NIGHT IF THE MODELS CONTINUE TO COME IN WITH ADDITIONAL QPF.
AHEAD OF THIS FRONT HOWEVER...WILL BE RELATIVELY WARM TEMPERATURES.
CWA-WIDE WE COULD REACH THE LOW 40S N TO THE MID 40S S FOR HIGHS
SATURDAY...WITH DRIER AND COOLER CONDITIONS ON SUNDAY.

MONDAY-TUESDAY...

BEYOND THE WEEKEND...CONFIDENCE IS VERY LOW AS MODELS CONTINUE TO
DIVERGE WITH SOLUTIONS WITH THE GFS TRENDING QUICKER WITH IMPULSES
ROTATING AROUND THE POLAR VORTEX AND THE NEW 12Z EURO TRENDING
FASTER WITH BRINGING IN FRIGID CANADIAN AIR BY LATE TUESDAY. AT THIS
TIME WILL NOT MAKE LARGE CHANGES TO FORECAST...BUT WILL TREND A TAD
COOLER WITH TEMPS. ALSO...ALTHOUGH PRECIP TYPE IS QUESTIONABLE THIS
FAR OUT...THE LONGER RANGE MODELS TEND TO AGREE ON A CHC OF PRECIP
MONDAY INTO MONDAY NIGHT AHEAD OF A POTENT UPPER TROUGH SPOKE FROM
THE POLAR VORTEX OVER THE HUDSON BAY. INSERTED A SLIGHT CHC OF RASN
MON CHANGING TO ALL SNOW MONDAY NIGHT. TOO FAR OUT TO BE EXCITED
OVER THIS PRECIP CHANCE AS OF NOW.

&&

.AVIATION (00Z TAF ISSUANCE)...

CURRENT RADAR MOSAICS SHOW RAIN SHIELD CONTINUING TO CREEP NORTHWARD
OUT OF TENNESSEE.  RAIN HAS ALREADY MADE IT TO KBWG AND WILL GET
INTO THE THE KSDF AND KLEX BY 26/03-04Z.

VERY COMPLEX WEATHER SITUATION IS UNFOLDING AS RAIN IS MOVING
NORTHWARD AND A COLDER INFLUX OF AIR IS SCOOPING IN FROM THE WEST
AND NORTHWEST.  SHOULD SEE A QUICK CHANGE OVER TO SNOW AT KBWG BY
26/02Z AND AT KSDF AND KLEX IN THE 26/03-05Z.  SNOW IS EXPECTED
OVERNIGHT WITH CIGS FALLING INTO THE IFR RANGE.  MVFR VSBYS ARE
EXPECTED OVERNIGHT DUE TO SNOW...WITH SOME POTENTIAL FOR DROPS INTO
THE IFR RANGE AT TIMES.

SYSTEM WILL PULL QUICKLY EASTWARD AND OUT OF THE REGION DURING THE
DAY ON WEDNESDAY...WITH SNOW DIMINISHING QUICKLY AT KBWG AND KSDF BY
26/12Z AND AT KLEX BY 26/16Z.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...WINTER STORM WARNING UNTIL 4 PM EST /3 PM CST/ WEDNESDAY FOR
     KYZ026>028-036-037-039>043-045>049-053>057-061>067-070>078-
     081-082.

     WINTER WEATHER ADVISORY UNTIL 4 PM EST /3 PM CST/ WEDNESDAY FOR
     KYZ023>025-029>031-033>035-038.

IN...WINTER WEATHER ADVISORY UNTIL 4 PM EST /3 PM CST/ WEDNESDAY FOR
     INZ084-089>092.

&&

UPDATE.........MJ
SHORT TERM.....EER
LONG TERM......AL
AVIATION.......MJ
Hazardous weather outlook, Jan 25, 3:56 PM EST, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
356 PM EST TUE JAN 25 2011

INZ076>079-083-084-089>092-KYZ023-030>033-262100-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-
356 PM EST TUE JAN 25 2011 /256 PM CST TUE JAN 25 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND NORTH CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN UPPER LEVEL DISTURBANCE CROSSING SOUTH OF THE REGION TONIGHT
WILL BRING SOME LIGHT SNOWS INTO THE AREA. ACCUMULATIONS WITH THIS
SYSTEM ARE EXPECTED TO BE LIGHT...LESS THAN AN INCH.
HOWEVER...SOME SLICK SPOTS MAY DEVELOP ON UNTREATED ROADWAYS AND
BRIDGES AND OVERPASSES OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A CLIPPER SYSTEM WILL BRING LIGHT SNOW TO THE REGION THURSDAY
NIGHT AND INTO FRIDAY. AT THIS TIME...LITTLE TO NO SNOW
ACCUMULATIONS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOW TOTALS TO THE NATIONAL
WEATHER SERVICE IN LOUISVILLE.

KYZ024>029-034>043-045>049-053>057-061>067-070>078-081-082-262100-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-
WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-
WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-
BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-
GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-
SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
356 PM EST TUE JAN 25 2011 /256 PM CST TUE JAN 25 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

RAIN ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO
SPREAD FROM SOUTH TO NORTH ACROSS THE REGION THIS AFTERNOON AND
EVENING. COLD AIR FILTERING IN FROM THE NORTHWEST WILL CHANGE THIS
OVER TO SNOW OVERNIGHT. SNOW ACCUMULATIONS OF ONE TO FOUR INCHES
OVERNIGHT WILL LIKELY CAUSE SLICK SPOTS ON AREA ROADWAYS.
ADDITIONALLY PERIODIC REDUCED VISIBILITIES MAY CONTRIBUTE TO
HAZARDOUS DRIVING CONDITIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SNOW FROM AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO FALL
TOMORROW...ESPECIALLY ACROSS EAST CENTRAL KENTUCKY. ADDITIONAL
SNOW ACCUMULATIONS WILL CONTINUE TO CREATE HAZARDOUS DRIVING
CONDITIONS FROM SLICK ROADWAYS AND REDUCED VISIBILITIES THROUGH
THE DAY WEDNESDAY.

A CLIPPER SYSTEM WILL BRING LIGHT SNOW TO THE REGION THURSDAY
NIGHT AND INTO FRIDAY...WITH THE BEST CHANCE OCCURRING OVER THE
NORTHERN BLUEGRASS REGION. AT THIS TIME...LITTLE TO NO SNOW
ACCUMULATIONS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS TONIGHT INTO
WEDNESDAY TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

EER/AL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 heavy snow. Local standard time, as filed.

Heavy Snow, Logan

When
January 25, 11:00 PM EST to January 26, 8:00 AM EST
Where
Logan forecast zone
Reported by
Broadcast Media
Coordinates
36.860, -86.879 (the zone’s center; the record gives no point)

Four inches of snow was measured at Russellville.

Heavy Snow, Simpson

When
January 25, 11:00 PM EST to January 26, 8:00 AM EST
Where
Simpson forecast zone
Reported by
Broadcast Media
Coordinates
36.742, -86.582 (the zone’s center; the record gives no point)

Around 4 inches of snow fell near Franklin.

Heavy Snow, Hardin

When
January 25, 11:00 PM EST to January 26, 8:00 AM EST
Where
Hardin forecast zone
Reported by
CoCoRaHS
Coordinates
37.698, -85.963 (the zone’s center; the record gives no point)

Four inches of snow was measured at Rineyville.

Heavy Snow, Ohio

When
January 25, 10:00 PM CST to January 26, 7:00 AM CST
Where
Ohio forecast zone
Reported by
Broadcast Media
Coordinates
37.478, -86.849 (the zone’s center; the record gives no point)

Four and one half inches of snow was measured near Rosine.

Heavy Snow, Adair

When
January 25, 10:00 PM CST to January 26, 7:00 AM CST
Where
Adair forecast zone
Reported by
COOP Observer
Coordinates
37.104, -85.281 (the zone’s center; the record gives no point)

Four inches of snow fell at Lewisport.

Heavy Snow, Breckinridge

When
January 25, 11:00 PM EST to January 26, 7:00 AM EST
Where
Breckinridge forecast zone
Reported by
Broadcast Media
Coordinates
37.773, -86.429 (the zone’s center; the record gives no point)

Around 4 inches of snow accumulated across western portions of Breckinridge County.

Heavy Snow, Hart

When
January 26, 12:00 AM EST to 8:00 AM EST
Where
Hart forecast zone
Reported by
Emergency Manager
Coordinates
37.300, -85.885 (the zone’s center; the record gives no point)

Around 4 inches of snow fell across Hart County.

Heavy Snow, Butler

When
January 25, 11:00 PM CST to January 26, 8:00 AM CST
Where
Butler forecast zone
Reported by
Broadcast Media
Coordinates
37.207, -86.682 (the zone’s center; the record gives no point)

Around 4 to 5 inches of snow fell in several locations across Butler County.

Heavy Snow, Warren

When
January 25, 11:00 PM CST to January 26, 8:00 AM CST
Where
Warren forecast zone
Reported by
Broadcast Media
Coordinates
36.994, -86.424 (the zone’s center; the record gives no point)

Around 4 inches of snow accumulated across northwestern Warren County.

Heavy Snow, Grayson

When
January 26, 12:00 AM CST to 8:00 AM CST
Where
Grayson forecast zone
Reported by
Broadcast Media
Coordinates
37.461, -86.344 (the zone’s center; the record gives no point)

Four inches of snow fell across portions of Grayson County.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2011Every state in 2011This day in weather historyWarnings in Kentucky, January 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 269385, 269386, 269387, 269391, 269392, 269394, 269388, 269389, 269395, 269390.